| Model Number |
CD001 |
| Medical Device Problem Codes |
Material Rupture (1546); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow-up report will be provided following the completion of the investigation.
Event or Problem Description
Procedure performed: lap chole (gall bladder removal).Event description: there was a one time occurrence where dr.[name} was performing a lap chole and when pulling the bag through the 11mm port (non-applied medical trocar, possibly [competitor]) the bag ripped leaving the gallbladder in the bag falling back into the patient's body.The bag and the gallbladder that fell inside the patient were removed out of the body.The rest of the case was completed as usual.It is unknown whether another inzii bag was used to retrieve the specimen.Intervention: extracted the specimen, the rest of the case was done as usual.Patient status: fine.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of bag tear, as the specimen bag was returned torn in half.Stretching and scalloping were also observed at the tear.Based on the condition of the returned unit and the description of the event, it is likely that a sharp instrument or object came into contact with the specimen bag, initiating a tear that propagated during bag extraction.The instructions for use (ifu) states, "care should be taken to avoid contact of the bag with sharp instruments, morcellators, cutting devices, and electrosurgical and laser instruments." applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
Event or Problem Description